MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMPOSITE TRANSFIX 5 X 50MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMPOSITE TRANSFIX 5 X 50MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIO-COMPOSITE TRANSFIX 5 X 50MM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
An arthrex employee has reported that during an anterior cruciate ligament surgery with transfix pin, while hammering in the pin, the head was torn and split into 2 halves.The surgeon was not able to retrieve the part out of the patient and had to switch to a different technique.The surgeon used a screw to finish the surgery successfully.

Brand Name
BIO-COMPOSITE TRANSFIX 5 X 50MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10546363
Report Number1220246-2020-02175
Device Sequence Number3033162
Product Code MAI
UDI-Device Identifier00888867013704
UDI-Public00888867013704
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K112040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberBIO-COMPOSITE TRANSFIX 5 X 50MM
Device Catalogue NumberAR-1351C-02
Device Lot Number10704929
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2020
Initial Report FDA Received Date09/17/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;